Alert archive / Michigan / River Flood Watches in 2012

River Flood Watch 1, NWS Gaylord, MI

May 3, 2012Arenac County, Michigan

NWS Gaylord, MI issued this river flood watch at May 3, 2012, 11:47 AM EDT for Arenac County, Michigan. It took effect at May 4, 2012, 8:45 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2012, 11:47 AM EDT (15:47 UTC)
In effect from
May 4, 2012, 8:45 AM EDT
Expired
May 3, 2012, 10:33 PM EDT
In force
Issued by
NWS Gaylord, MI
Flood severity
None

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WGUS63 KAPX 031548
FFAAPX
 
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1147 AM EDT THU MAY 3 2012

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WATCH 
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT HEAVY RAINFALL DUE TO THUNDERSTORMS IN THE AREA IS CAUSING
SIGNIFICANT RISES ON AREA RIVERS.  WITH ADDITIONAL RAINFALL EXPECTED
THIS AFTERNOON AND EVENING...FLOODING IS POSSIBLE ALONG THE RIFLE
RIVER NEAR STERLING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE LOCATED IN A LOW-LYING AND FLOOD PRONE AREA...MAKE PREPARATIONS
NOW FOR POSSIBLE FLOODING.  

SAFETY MESSAGE...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT. RIVER
STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST PRECIPITATION 
AMOUNTS. DIFFERENCES BETWEEN FORECAST AND ACTUAL RAINFALL MAY RESULT 
IN CHANGES TO THE TIMING OR HEIGHT OF THE FORECAST STAGES. PERSONS 
WITH RIVER INTERESTS SHOULD CLOSELY MONITOR RIVER CONDITIONS AND 
FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION 
SHOULD A WARNING BE ISSUED.


&&

MIC011-041547-
/O.NEW.KAPX.FL.A.0001.120504T1040Z-120505T1800Z/
/STRM4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1147 AM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WATCH FOR
  THE RIFLE RIVER NEAR STERLING
* FROM FRIDAY MORNING TO SATURDAY AFTERNOON.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...IF FORECAST CONDITIONS HOLD...FLOOD STAGE MAY BE REACHED
  BY TOMORROW MORNING.

$$

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6      M  M               5.3     6.5     4.5
1 follow-up statement
581 
WGUS63 KAPX 040233
FFAAPX
 
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EDT THU MAY 3 2012

...THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

RUNOFF FROM SHOWERS AND THUNDERSTORMS EARLIER TODAY WILL CAUSE THE
RIFLE RIVER NEAR STERLING TO STEADILY RISE...REACHING FLOOD STAGE 
FRIDAY MORNING. VERY LITTLE...IF ANY...PRECIPITATION IS EXPECTED 
THROUGH TONIGHT. THE RIVER IS FORECAST TO FALL BACK BELOW FLOOD STAGE 
BY LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH RIVER INTERESTS SHOULD CLOSELY MONITOR RIVER CONDITIONS 
AND FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION 
SHOULD A WARNING BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

&&

MIC011-040303-
/O.CAN.KAPX.FL.A.0001.120504T1245Z-120505T1800Z/
/STRM4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1033 PM EDT THU MAY 3 2012

THE FLOOD WATCH IS CANCELLED FOR
  THE RIFLE RIVER NEAR STERLING...AND A FLOOD WARNING HAS BEEN ISSUED
* AT  9:30 PM THURSDAY THE STAGE WAS 4.4 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 6.9 
  FEET BY TOMORROW EVENING.

$$

&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    4.4  THU 09 PM       6.6     4.5     3.8

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood watch went out at May 3, 11:28 AM EDT, 19 minutes earlier.

Area forecast discussion, May 3, 11:28 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1128 AM EDT THU MAY 3 2012

.SYNOPSIS...
ISSUED AT 404 AM EDT THU MAY 3 2012

AN APPROACHING WARM FRONT WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS TODAY. IN FACT...THE FRONT WILL STALL IN THE WESTERN
GREAT LAKES AND CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS...OFF
AND ON...INTO THE EARLY PART OF NEXT WEEK. THE FRONT WON'T STAY WITH
US FOR THE WHOLE WEEK...HOWEVER...THE PATTERN WILL CONTINUE TO BE
RATHER UNSETTLED THROUGH THE MIDDLE OF NEXT WEEK WITH SHOWERS AND
THUNDERSTORMS EXPECTED THEN TOO.

&&

.UPDATE...
ISSUED AT 1110 AM EDT THU MAY 3 2012

THIS UPDATE FOCUSES SOLELY ON THE EXPECTATION OF HEATING AND
INSTABILITY POSSIBLE THIS AFTERNOON WITH THE EVOLUTION OF SHOWERS
AND STORMS AHEAD OF SW WISCONSIN MCV AND WEAK SFC CIRCULATION.

IN SW WISCONSIN RESIDES A WEAK SFC LOW PRESSURE ASSOCIATED WITH
THE MCV. A WARM FRONT IS ATTACHED TO THE LOW...AND STRETCHES
EASTWARD THROUGH THE GTV BAY TO SE LOWER MICHIGAN. THE WARM FRONT
IS EXPECTED TO LIFT INTO NRN LOWER...THE EXACT NORTHWARD PLACEMENT
HAS SOME UNCERTAINTY...AND WILL NEED TO BE WATCHED CLOSELY THIS
AFTERNOON/EVENING. BEHIND THE FRONT...LOW LEVEL MOISTURE EXPECTED
TO INCREASE INTO THE LOWER 60S...WHILE THE KICKER HERE...AS
ALWAYS...WILL BE THE EXTENT OF CLEARING/HEATING TO BE HAD THIS
AFTERNOON. SKIES HAD BEEN THINNING FROM CADILLAC TO ALPENA OVER
THE LAST FEW HOURS...WITH TEMPERATURES RISING INTO THE MIDDLE AND
UPPER 60S OUTSIDE OF THE IMMEDIATE LAKESHORE OF NE LOWER...DUE TO
A SE COOLING WIND OF LAKE HURON.

SHOWERS AND STORMS AHEAD OF THE MCV IS THREATENING TO THROW MORE
MID AND UPPER LEVEL MOISTURE OVER NRN LOWER...MAKING THE AMOUNT OF
HEATING TO BE ATTAINED TODAY...RATHER DIFFICULT TO COME BY. FEEL
THAT SKIES WILL BE QUITE CLOUDY FROM MANISTEE THROUGH GAYLORD AND
ROGERS CITY THROUGH THE DAY WITH TEMPERATURES MAXING OUT IN THE
UPPER 60S TO LOWER 70S. COOLER READINGS ACROSS EASTERN UPPER WITH
A SOUTHEAST FLOW OFF THE LAKES...KEEPING THEM IN THE LOWER HALF OF
THE 60S. HOWEVER...WARMING ACROSS PORTIONS OF NE LOWER SOUTH OF
ALPENA...OUGHT TO BE ABLE TO MIX DOWN SOME MORE SW FLOW...WHICH
WOULD ADVECT GREATER LOW LEVEL TD'S (SEEN IN THE LOWER AND MIDDLE
60S ACROSS SRN LOWER). THIS WOULD YIELD SBCAPES TO 1300 J/KG AND
MLCAPES TO 1000 J/KG. MID LEVEL WINDS AND 0-6KM BULK SHEAR WILL
BE AROUND 40KTS THERE. SO...THIS WOULD BE ENOUGH FOR A SEVERE
THREAT THIS AFTERNOON FOR MARGINALLY LARGE HAIL TO 1" AND WINDS AS
HIGH AS 60 MPH. MOST ALL OF NRN LOWER (SOUTH OF M-68) IS IN THE
SLIGHT RISK THIS AFTERNOON...BUT GREATEST THREAT WILL BE ALONG AND
SOUTH OF A LINE FROM TRAVERSE CITY TO ALPENA.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 404 AM EDT THU MAY 3 2012

MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS A COUPLE OF FRONTAL
BOUNDARIES IN THE VICINITY OF THE UPPER GREAT LAKES REGION.  WEAK
LOW PRESSURE OVER FAR WESTERN LAKE SUPERIOR HAS A WARM/STATIONARY
FRONT THAT EXTENDS EAST-SOUTHEAST ACROSS THE LOWER PENINSULA AND
INTO THE LOWER GREAT LAKES...WITH A TRAILING COLD FRONT THAT EXTENDS
BACK INTO SOUTH DAKOTA.  ANOTHER COLD FRONT EXTENDED FROM NORTHERN
ONTARIO WEST ALONG THE U.S./CANADA BORDER.  WEAK BUBBLE OF HIGH
PRESSURE WAS CENTERED OVER LAKE HURON.  LOW LEVEL JET IMPINGING UPON
THETA-E/INSTABILITY GRADIENT WAS GENERATING CONVECTION ACROSS
WISCONSIN/NORTHERN ILLINOIS THAT WAS ADVANCING INTO LOWER MICHIGAN.
00Z APX SOUNDING INSTABILITY WAS LIMITED BY DRY ABOVE THE BOUNDARY
LAYER AND WEAK CAPPING ABOVE 700MB...NOT UNLIKE EARLY WEDNESDAY
MORNING.

BROAD WEST-SOUTHWEST FLOW ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES
AROUND NORTHERN PERIPHERY OF FLAT UPPER LEVEL RIDGING OVER THE
SOUTHEASTERN U.S..  THIS WON'T CHANGE MUCH OVER THE COMING 24
HOURS...IF ANYTHING UPPER FLOW VEERS MORE ZONAL BY FRIDAY.  POSITION
OF SURFACE BOUNDARIES WILL PLAY A BIG ROLE IN TODAY'S FORECAST...
ESPECIALLY STATIONARY FRONT DRAPED ACROSS CENTRAL LOWER MICHIGAN
WHICH ITSELF MAY BE REINFORCED BY REMNANT CONVECTIVE ACTIVITY/CLOUD
COVER EXPECTED ACROSS NORTHERN MICHIGAN DURING THE FIRST PART OF THE
DAY.

FOR TODAY...FIRST THINGS FIRST IS DEALING WITH CONVECTION SPREADING
NORTHEAST OUT OF WISCONSIN AND ACROSS THE FORECAST AREA THIS
MORNING.  CONVECTION WILL BE SUPPORTED BY LOW LEVEL JET NOSING UP
INTO NORTHERN MICHIGAN AND UPPER LEVEL DIVERGENCE BENEATH RIGHT REAR
QUAD OF JET STREAK NORTH/NORTHEAST OF LAKE SUPERIOR.  THINKING THAT
CONVECTION WILL BE AN ONGOING PROCESS THROUGHOUT THE DAY ACROSS
NORTHERN LOWER MICHIGAN...NOT JUST ONE MAIN PUSH OF PRECIPITATION
LIKE WHAT OCCURRED WEDNESDAY AS MOISTURE CONVERGENCE ALONG
STATIONARY FRONT SHOULD PROVIDE A FOCUS FOR ADDITIONAL DEVELOPMENT
THROUGH THE DAY.  RAINFALL COULD BE ON THE HEAVY SIDE THIS MORNING
ALONG AND SOUTH OF AN FKS-PZQ LINE WITH A BIT OF ECHO TRAINING
POSSIBLE (WILL EXPLICITLY MENTION THIS IN THE FORECAST).  OF MORE
INTEREST IS SEVERE CONVECTIVE POTENTIAL...AND MUCH WILL PROBABLY
DEPEND ON WHERE WARM FRONT SETS UP AS RAINFALL/CLOUD COVER/EASTERLY
COMPONENT OF FLOW OFF LAKE HURON AND RESULTANT DIFFERENTIAL HEATING
WILL BE THE MAIN VARIABLES.  CERTAINLY THINK BOUNDARY WILL REMAIN
SOUTH OF THE STRAITS...AND SUSPECT IT WILL LIE ACROSS NORTHERN LOWER
MICHIGAN IN A NORTHWEST-SOUTHEAST FASHION (WHICH IS A TYPICAL
EVOLUTION)...ROUGHLY ALONG A TVC-OSC LINE GIVE OR TAKE A FEW
(HUNDRED) MILES (JUST KIDDING).  DEW POINTS CLIMBING INTO THE LOWER
60S SOUTH OF THE BOUNDARY ALONG WITH AT LEAST SUFFICIENT HEATING
COULD PUSH MLCAPE VALUES INTO THE 1000-1500J/KG RANGE.  ALSO AS
TYPICAL IN THESE SETUPS STRONGER 0-6KM SHEAR WILL BE FARTHER NORTH
WHERE INSTABILITY WANES...BUT 40-50KT MID LEVEL WIND MAX ACROSS
NORTHERN LOWER WILL ALLOW FOR 0-6KM BULK SHEAR VALUES AT OR ABOVE 40
KTS. SO PLENTY OF SHEAR TO SUPPORT ORGANIZED CONVECTION AND
POSSIBLY EVEN SOME ROTATING UPDRAFTS. BACKED LOW LEVEL WINDS ALONG
FRONTAL ZONE WON'T HURT THE CAUSE EITHER. GREATEST SEVERE THREAT
WILL PROBABLY BE SOUTH OF M-32. FROM THE STRAITS NORTH EXPECT LOW
CLOUDS/FOG AND COOL TEMPERATURES TO PERSIST THROUGH THE DAY...AND
MEASURABLE RAIN CHANCES WILL PROBABLY DIMINISH THIS AFTERNOON WITH
A BETTER FOCUS FOR NEW CONVECTION FARTHER SOUTH ACROSS THE LOWER
PENINSULA. LIKE WEDNESDAY...EXPECT A WIDE DISPARITY IN
TEMPERATURES THIS AFTERNOON WITH LOWER-MID 50S ACROSS EASTERN
UPPER...AND 70S IN AREAS THAT COULD SEE SOME HEATING AND GET INTO
THE WARM SECTOR.

EXPECT THUNDERSTORM ACTIVITY TO BE ONGOING INTO THIS EVENING ACROSS
NORTHERN LOWER MICHIGAN...BUT WITH LOW LEVEL JET VEERING AWAY FROM
NORTHERN MICHIGAN OVERNIGHT THINK THE THREAT FOR CONVECTION SHOULD
WANE FOR THE MOST PART.  HIGH PRESSURE BEGINS BUILDING IN FROM THE
NORTH OVERNIGHT AND IS EXPECTED TO NUDGE STATIONARY FRONT SOUTH INTO
SOUTHERN LOWER MICHIGAN BY FRIDAY MORNING.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 404 AM EDT THU MAY 3 2012

FRIDAY...THE MODELS HAVE COME TOGETHER ON THE IDEA THAT THE AREA
WILL DRY OUT AS THE FRONT SAGS SOUTH AND THE HUDSON BAY HIGH BUILDS
INTO THE GREAT LAKES. TEMPERATURES MAY HOLD STEADY OR VERY SLOWLY
FALL IN THE AFTERNOON AS THE NE WINDS BEGIN TO PUSH THE COLDER AIR
OUT OF CANADA.

FRIDAY NIGHT...THE MAIN FOCUS IS WELL SOUTH OF US, AND WITH THE
HUDSON BAY HIGH BUILDING QUITE WELL. THERE WILL BE A FAIR AMOUNT OF
DRY AIR. WINDS WILL REMAIN UP A BIT, I.E. NO DECOUPLING, SO
TEMPERATURES SHOULD REMAIN IN THE 40S OVERNIGHT.

SATURDAY...THE 12Z RUN OF THE ECMWF STILL HAS SOME SORT OF QPF OVER
US FOR THE AFTERNOON, BUT THIS IS OUT TO LUNCH. THE 850 MB RH IS
BELOW 20% (AS IS THE GFS), THERE IS SOME MOISTURE IN THE 700-500 MB
LAYER WHICH COULD BRING ABOUT SOME CLOUDS OR MAY BE SPRINKLES.
HOWEVER, WITH THE IS HUDSON BAY HIGH, THE FLOW IS TYPICALLY DRY.
WINDS REMAIN BELOW 10 MPH AT THE 20 FT LEVEL. HOWEVER, THIS IS A
CONCERN FOR FIRE WEATHER PURPOSES. 850 MB TEMPERATURES BEGIN TO INCH
UP AS WELL SO COULD SEE THE TEMPERATURES START TO TOUCH THE 70S
AGAIN, ALTHOUGH MOST PROBABLE AT THIS POINT WILL BE UPPER 60S.

EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, BASED ON THE FEATURES,
AND THE PREVIOUS HPC FORECASTED FRONTS, THINK THAT THE DAY CONTINUES
TO BE DRY AS THE MOISTURE CONTINUES TO BE PUSHED TO THE SOUTH AND
WEST. THIS IS A TYPICAL HUDSON BAY HIGH PATTERN FOR US. OVERNIGHT,
HOWEVER, IT LOOKS LIKE THERE COULD BE A SYSTEM THAT WILL MOVE
THROUGH LATE. SO WILL MAINTAIN THE CHANCE OF RAIN. MONDAY, THAT
SYSTEM WOULD CONTINUE TO BRING CHANCE POPS TO THE FORECAST AREA
THROUGH THE DAY AS WELL. OVERNIGHT AND INTO TUESDAY, THEN HIGH
PRESSURE BUILDS INTO THE REGION AND DRY US OUT AGAIN. TUESDAY NIGHT
INTO WEDNESDAY COULD SEE SOME RAIN WITH THE 500 MB TROUGH THAT DROPS
INTO THE REGION. THE ECWMF (00Z) SEEMS TO HAVE GONE A LITTLE
OVERBOARD WITH THE 850 MB TEMPERATURES FALLING TO AROUND -2C
WEDNESDAY NIGHT. GFS LOOKS A LITTLE MORE REASONABLE, BUT IT
CONTINUES TO RAIN WEDNESDAY NIGHT AS WELL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 750 AM EDT THU MAY 3 2012

EXPECT VARIABLE CONDITIONS TODAY WITH PERIODIC THUNDERSTORMS. IFR
CEILINGS/VISIBLITIES EXPECTED TO DEVELOP TONIGHT.

&&

.MARINE...
ISSUED AT 404 AM EDT THU MAY 3 2012

GENERALLY EAST/SOUTHEAST WINDS EXPECTED TODAY WITHIN NORTHERN
MICHIGAN NEARSHORE ZONES WITH A WARM/STATIONARY FRONT DRAPED ACROSS
THE FORECAST AREA.  FOG...LOCALLY DENSE...WILL CONTINUE TO BE A
CONCERN TODAY WITH MOIST AIR MASS IN PLACE ACROSS THE REGION.
WHITEFISH BAY/ST. MARY'S RIVER AND LAKE HURON NEARSHORE ZONES WILL
LIKELY HAVE THE BIGGEST ISSUES WITH LOW VISIBILITIES.  WINDS LIKELY
TO TAKE ON MORE OF A NORTH-NORTHEAST COMPONENT LATER TONIGHT INTO
FRIDAY AS SURFACE PRESSURES RISE FROM THE NORTH.  OTHER THAN FOG
ISSUES...HEADLINE CONDITIONS NOT ANTICIPATED THROUGH FRIDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SD
SYNOPSIS...JSL
SHORT TERM...JPB
LONG TERM...JSL
MARINE...JPB
Hazardous weather outlook, May 3, 4:27 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EDT THU MAY 3 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
427 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS ALL OF
NORTHERN MICHIGAN. SOME STORMS ACROSS NORTHERN LOWER MICHIGAN MAY
BECOME SEVERE...WITH HAIL TO ONE INCH DIAMETER AND DAMAGING WIND
GUSTS POSSIBLE. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH
AFTER MIDNIGHT FRIDAY.

LOCALLY HEAVY RAINFALL IS EXPECTED ALONG AND SOUTH OF THE M-32
CORRIDOR THROUGH EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SMALL CHANCE FOR A LINGERING THUNDERSTORM SOUTH OF M-72
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING. SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

JPB

In the hours before

Local storm report, May 3, 8:26 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
826 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HIGGINS LAKE            44.46N 84.74W
05/03/2012  M1.06 INCH       ROSCOMMON          MI   SPOTTER

            24 HR TOTAL ENDING AT 8 AM.

&&

BERGER
Local storm report, May 3, 8:33 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
833 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       LUPTON                  44.43N 84.02W
05/03/2012  M1.36 INCH       OGEMAW             MI   SPOTTER

            24 HR TOTAL THRU 8 AM.

&&

SCHWARTZ
Local storm report, May 3, 9:04 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
904 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       HOUGHTON LAKE           44.30N 84.76W
05/03/2012  M2.25 INCH       ROSCOMMON          MI   ASOS

            24 HR TOTAL THRU 8 AM.

&&

SCHWARTZ
Local storm report, May 3, 9:10 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
910 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY RAIN       2 SW MCBAIN             44.17N 85.24W
05/03/2012  M2.77 INCH       MISSAUKEE          MI   SPOTTER

            6 HR TOTAL THRU 9 AM.

&&

SCHWARTZ
Local storm report, May 3, 9:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     MARINE TSTM WIND 8 E AU GRES             44.04N 83.53W
05/03/2012  M53 MPH          LMZ080             MI   C-MAN STATION

            GRAVELLY SHOALS LIGHT

&&

HALBLAUB
Local storm report, May 3, 9:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED MARINE ZONE
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     MARINE TSTM WIND 8 E AU GRES             44.04N 83.53W
05/03/2012  M53 MPH          LHZ421             MI   C-MAN STATION

            GRAVELLY SHOALS LIGHT

&&

HALBLAUB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:04 AM EDTSevere Thunderstorm WarningAPXMissaukee, Wexford29 min
May 3, 4:39 AM EDTFlash Flood WarningAPXManistee, Missaukee, Wexford6 hr
May 3, 4:51 AM EDTSevere Thunderstorm WarningAPXCrawford, Missaukee, Roscommon24 min
May 3, 6:52 AM EDTSevere Thunderstorm WarningAPXArenac, Gladwin, Iosco, Ogemaw, Roscommon68 min
May 3, 7:18 AM EDTSpecial Marine WarningAPX117 min
May 3, 11:37 AM EDTSpecial Marine WarningAPX98 min
May 3, 12:30 PM EDTSpecial Marine WarningAPX71 min
May 3, 12:35 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford55 min
May 3, 1:21 PM EDTSpecial Marine WarningAPX39 min
May 3, 3:18 PM EDTSpecial Marine WarningAPX102 min
May 3, 3:56 PM EDTTornado WarningAPXArenac, Gladwin49 min
May 3, 4:16 PM EDTTornado WarningAPXGladwin32 min
May 3, 4:56 PM EDTSpecial Marine WarningAPX55 min
May 3, 5:09 PM EDTRiver Flood WarningAPXArenac40 hr

Nearby

River Flood Watches in Michigan, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.